It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Asthma Message Board

  • Problem with Ventolin!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 10-25-2003, 02:12 PM   #1
    Caraghk
    Junior Member
    (female)
     
    Join Date: Sep 2003
    Location: Scotland
    Posts: 32
    Caraghk HB User
    Exclamation Problem with Ventolin!

    hey, i was diagnosed with excercise induced asthma about 6 months ago, and given a ventolin inhalor to use before excercise, but it seems to make me cough even more! I have got an app with my doctor, but can anyone tell me why this is happening?? My PFT is 320-350 thanx
    Caz.
    __________________
    xxCazxx

     
    Sponsors Lightbulb
       
    Old 10-25-2003, 05:58 PM   #2
    hotchic85
    Inactive
     
    Join Date: Sep 2003
    Location: Denver Metro, CO, USA
    Posts: 223
    hotchic85 HB User
    Post

    I have a problem with albuterol (ventolin) as well. It actually causes reverse bronchospasms in my lungs. We did a pre and a post spirometry to note the difference percentagewise and then I switched to levalbuterol (more commonly known as Xopenex) which is the left-sided isomer of albuterol and more pure. I don't have problems with it. The only annoying thing is that Xopenex is only available (at least in the US) in nebulizer form. The inhaler is in its third stage of FDA testing. There is also maxair you could try out. Atrovent does not yeild as much help as most bronchodilators. It is mostly used for COPD patients.

     
    Old 10-26-2003, 11:08 AM   #3
    sue430
    Senior Member
    (female)
     
    Join Date: Feb 2003
    Location: detroit mi u.s.
    Posts: 151
    sue430 HB Usersue430 HB Usersue430 HB Usersue430 HB Usersue430 HB Usersue430 HB User
    Post

    I had the same problem with albuterol. My dr suspected a sensitivity to the propellent, & switched me to maxair, which is working fine for me. I would suggest asking your dr to try another one asap, for me, once the albuterol started making me cough more, it got a lot worse each time I tried to use it.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    coughing after taking ventolin claudia26 Asthma 2 11-16-2009 12:16 PM
    After everything I still have a problem breathing PlushKitti Asthma 3 11-07-2009 05:17 AM
    Possible copd and ventolin, symbicort and spyriva question marramamba Lung & Respiratory Disorders / COPD 1 03-20-2009 04:54 PM
    Overdose on Ventolin? supermanbill Asthma 8 02-13-2009 09:25 PM
    Ventolin cause paralysis in children? stevie_23 Asthma 0 07-01-2006 12:32 AM
    Question about Ventolin corkycat27 Asthma 1 01-02-2005 07:41 AM
    pulmicort & briconyl vs flovent and ventolin NicoleB Asthma 2 06-10-2004 01:19 AM
    ventolin or briconyl NicoleB Asthma 5 02-10-2004 04:35 PM
    Is this a side effect of ventolin?? Caraghk Asthma 1 10-29-2003 10:33 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:11 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!